MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the turbohawk plus, a detachment occurred with the nosecone of the device during cleaning post-use, not inside the patient.The procedure was conducted on the right peripheral arteries, specifically the superficial femoral artery and popliteal artery, which had calcified plaque with severe calcification and minimal tortuosity.The lesion stenosis was between 75-95% over a length of 400mm, with an artery diameter of 4.0-5.5mm.The device was safely removed from the patient, and the procedure was completed using a new medtronic device.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: two photos were received from the account.One photo appears to show the shelf carton label of a turbohawk.The second image appears to show a detachment of the nosecone.Product analysis a visual inspection showed that the tip detached distal to the anchor pockets.The detached tip was not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21373599
Report Number9612164-2025-00765
Device Sequence Number20947353
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012490169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale